christieuk Posted February 21, 2010 Share Posted February 21, 2010 HI Everyone Just touching base. Have been keeping up to date with postings and keep gaining in knowledge so all to the good. Have started my chemo (after a long delay) but am having a problem pretty much each time I go. Im having carboplatin and gemcitabine. The problem is that I dont have the best veins in the world and I did mention before treatment started about having a picc or hickman line. My consultant said that there were more problems associated with having them, then just cannulas as and when I needed them. As Im now not on concurrent daily treatment, I didnt push the point (4give the pun lol). But 2 of the 3 times I have had chemo so far, Im getting swelling of my hand/forearm where chem seems to be seeping into my tissues rather than flowing through the vein. Last Monday's was particularly bad yet the chem nurse insisted that nothing was wrong and didnt remove the drip just wiggling it around until the drip finally drained (first bag of chem went through in an hour, but the bag of carbo took nearly 2.5 hours). Their suggestion is a "bigger vein and a pump" - personally if the cannula is not right again, it will just pump the chem quicker into my tissue rather than the vein surely? My hand/arm is still swollen and painful and I am due to have my second session of cycle 2 tomorrow (gem only). Im feeling very loathe to go for this at the moment. They will have to use my other hand and what happens if that swells as well? I can barely use the swollen hand (first session it was nearly 2 weeks before original hand felt better) so I dont need both hands to be out of action if I have the same problem tomorrow. Anybody's experience of this please? Am I right to "demand" that they do something as I have at least 5 more sessions to go? Thank you so much. christieuk Quote Link to comment Share on other sites More sharing options...
Join the conversation
You can post now and register later. If you have an account, sign in now to post with your account.